1. Information in this forum is not monitored or provided by a medical professional. The information reflects member opinions only. Do not act on advice from these forums without first consulting a qualified medical professional. No professional addiction advisors are recognized by the owners, admins, or moderators, even if the member states such status. All content is copyrighted and protected. DO NOT use any information that can identify you in these forums. If you do, a google search can link your addiction post to your name causing harm to your future activities including employment.

Methadone Withdrawal with Lofexidine

Discussion in 'Detoxing from Methadone' started by TheBubba, May 9, 2015.

  1. TheBubba

    TheBubba New Member

    Methadone Detox / Withdrawal with Lofexidine

    Hi, many of your posts have helped me as I started this journey of detox/withdrawal from Methadone over the past 6 months. I've been taking Methadone for about 5 years. I've only ever taken one pill on average per day being a 10mg dose. Thankfully, the same people that shared methadone with me, were the same ones that warned me of the very slippery slope I could go down if I didn't use great control using methadone. I didn't realize though the great hold and control it would have on my body when I felt I no longer needed it. I believe I have Irritable Bowel Syndrome so the methadone worked wonderfully in making my bowels normal and I never had that "loopy" sensation like I did with other opiates I experimented with in trying to find something that would bring some normalcy to my life again. I'm a wife, a mother, a grandmother, and I'm starting the last part of my college degree next month. Then there's my faith - oh the guilt and shame I've been carrying. I can no longer play this game of buying Methadone and trying to keep it concealed.


    By chance, I found an investigational study for Lofexidine in the USA close to me. The study is in the final stage of approval through the FDA. The drug is suppose to decrease the symptoms of opiate withdrawal. I am on Day 6 of the 7 day inpatient study and I have had very little to no withdrawal symptoms!


    Before coming in for the study, I had weaned myself down to 5mg of Methadone on average per day. It wasn't easy. I tried to wean myself more but that is when I found this study. I've spent a lot of time researching how you all have found success in the final stages. Thank you! Your pain and struggles haven't gone unnoticed and have encouraged me along the way. I have found that no two withdrawals are the same but the sharing of your experiences has helped prepare me for my journey.


    During my inpatient hospital study with the study medicine Lofexidine, I've stayed hydrated from the beginning. I've ate three meals a day and snacked whenever I felt like it. I've ate lots of fruit and drank at least one Gatorade on top of the water I drink daily. The investigational drug lowers your blood pressure so I've been very, very weak. It also leaves a very dry, pasty, cotton like taste in your mouth so water close by is a must! I think had I been at home, a week off would have been necessary. I've also been very sleepy but strangely I can't sleep well at night. I'm not sure how much of that is being away from home versus the withdrawal sleep problems I see many of you describe. I'm not irritable at all, have any aches or pains, or twitching. I just can't sleep well at night. I do nap throughout the day with the dosage of the medicine so that could be part of the night time sleep problem.


    The study allows for an additional 14 days of outpatient medicine if needed. The doctor feels like I may need very little if any at all when I leave on day 8. I'm not afraid to ask for the medicine one bit if I feel hesitant at all. The next phase will be the real test for me. I'm SO afraid of the withdrawal symptoms so that will be my focus on not to take Methadone again. I can't get a job at most places with drug screening and my future college degree is so close. I want this! I have to!


    I just wanted to share my experience and give some hope to those of you that are researching your withdrawal plan. Don't lose hope or focus. Pray about your situation. I do believe with all my heart that The Lord opened this door for me. I'll be looking to you all for your continued support as I navigate back to my life without opiate dependency.


    We got this! Prayers!
     
    Last edited: May 10, 2015
  2. Fox face

    Fox face Moderator

    Welcome to ODR:). Your at the right place. The board has been quite lately, but people come here and read every day, regardless if they post. I've never heard of Lofexidine. Your positive attitude is so important. You can do this!! The busier I stayed, the better I felt. It was hard for a while, but just knowing other people have made it to the other side helped. I'm there and what a wonderful feeling to wake up and not need drugs to function!!! I'm quit happy and content most days and even on a down day, I don't look for a quick fix. You will go through a roller coaster of emotions, but that's ok too:) I wish you the best!
     
  3. spring

    spring Administrator

    Hi and welcome!
    Can you explain this a little more for us please? I've heard this drug mentioned by some of our members from the UK.
    Did you go off the methadone completely during your stay? If so, considering you are now on day 10 and since methadone usually takes 5 days for the brunt of w/d to hit you...how are you doing now? I'm very interested in this study, as are many others I'm sure, so any info and details you care to share are most welcome.
     
  4. TheBubba

    TheBubba New Member

    Bare with me ... I am on Day 11. I am having the worst day yet. Broke out in a sweat, burning sensation in my back, aching all over, shaking, irritable, stupid sneezing like crazy (I rarely sneeze so this is weird), and running on only 2-3 hours of sleep maybe each night. I cried several times today. I had three HOT baths. I'm drinking Gatorade and water. I'm struggling with eating. I can tell I've lost weight too. HELP!!!! When will this phase subside??

    i tried four different times to reply to Spring and Fox Face above but I can hardly type with the shaking of my hands. I will tell you more of my Lofexidine detox maybe tomorrow. I'm regretting not staying on the aftercare of outpatient. The doctors were thrilled with me not having withdrawal symptoms so they felt I wouldn't need any additional days of meds. I never dreamed how bad I'd feel after being spared of any withdrawal symptoms those first 9-10 days. So where is all of this coming from? I called the doctors of the study back today and they are going to do an assessment on me tomorrow and said they may be able to give me something to help ... we'll see. I stayed the full 7 days and on Day 3, I tested negative for Methadone.

    Day 11 - bad ... very bad!!

    Thanks for the encouragement!!!
     
  5. Fox face

    Fox face Moderator

    Hi Bubba, I'm sorry your struggling. Look at it likes you have a bad flu. It won't last forever, And you will start feeling a little better each day! I drank Muscle Milk protein drinks, when I couldn't eat. I looked pretty scary after coming off opiates, but have gained back 25lbs.
    i would take melatonin for sleep, although there were several days in the beginning nothing seemed to help, so I just rolled with it. I was so weak, but knowing I wouldn't die from those withdrawals and would die if I continued taking opiates. Keep doing what your doing. It will get better, I promise!! I cried a lot the first couple months. Sometimes I felt like I was crazy for crying and other times I thought, what a blessing to be able to feel feelings again.

    We are rooting for you!
     
  6. peacenik

    peacenik Administrator

    Hi Bubba, Sorry you're having a rough time. Didn't work that way with me but some people have a delayed reaction. I've heard of Lofexidine and that it's similar to Clonidine. Well Clonidine is all I got to come off a 19 year history of addiction - 6 years on Methadone Maintenance around 80 mgs per day. And yes I got very sick. Didn't sleep much for 6 weeks or so. But I did make it. I've been clean and drug free for 28 years now. I'll tell you, the memory of that last detox from methadone is enough so I would never take an opiate again - never.

    So you can do this Bubba it shouldn't be as bad for you at only 10 mgs or so. And the weird thing is that sometimes the bigger the challenge the greater resolve you need and the greater your chance of success.

    I you look at our "Success Stories" thread I wrote some years ago about my escape from addiction it's about the tenth post down entitled "Coming Full Circle"
    http://www.heroin-detox.com/detoxing-methadone/4689-success-stories.html

    best of luck Bubba
    Dave
     

Share This Page